Officials warn of heroin laced with carfentanil

<p>Police and first responders in Bridgeport shared an urgent message Monday about a dangerous form of heroin laced with carfentanil.</p>

News 12 Staff

Jun 6, 2017, 12:20 AM

Updated 2,550 days ago

Share:

Police and first responders in Bridgeport shared an urgent message Monday about a dangerous form of heroin laced with carfentanil.
The drug is 10,000 times stronger than morphine, and state officials say carfentanil is responsible for the death of at least one person in Fairfield County this year.
Bridgeport police say they haven't received reports so far of overdoses related to carfentanil.
Often used as an elephant tranquilizer, authorities say an amount of carfentanil the size of a grain of salt is enough to kill a person on contact.
Police and other emergency responders face a risk of being exposed to the drug as well.
"This is the mother of all opioids, in my opinion, of all opioids," says Bridgeport Police Chief AJ Perez.
Emergency officials say they have been using higher doses of Narcan, which is used to reverse the effects of an opioid overdose. They say a victim who has taken carfentanil could need six doses of Narcan.


More from News 12